MAUDE Adverse Event Report: HOSPIRA COSTA RICA LTD. PLUM 360 DRIVER NEW; PUMP INFUSION

HOSPIRA COSTA RICA LTD. PLUM 360 DRIVER NEW; PUMP INFUSION
Catalog Number 30010
Medical Device Problem Code Device Alarm System (1012)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 04/25/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device is expected to be returned for investigation.It has not yet been received.
 
Event or Problem Description
The event involved a customer allegation that the device alarmed for n56 (replace battery).This plum 360 device has software version 15.02.00.008.The plum 360 software triggers a ¿replace battery¿ alarm after three bad battery counts.Due to a defect in software version 15.02.00.008, the alarm is generated as ¿depleted battery¿ instead of ¿replace battery,¿ which causes the device to enter a shutdown sequence once ac is unplugged.
 
Additional Manufacturer Narrative
Testing and investigation confirmed the complaint of n56 (replace battery) in the history log.The pump passed pvt tests, but failed the run-in protocol of 25ml/hr and 7 hours for battery life test.After the battery was replaced, the pump passed the run-in protocol for battery life test.The probable cause is a defective battery.This reported complaint was determined to be associated with a known s/w defect which is related to a known software issue in version 15.02.00.008.Due to the software issue, when there is a replace battery condition and the device is disconnected from ac power, the "depleted battery" alarm occurs in place of the "replace battery" alarm and causes the pump to shut down after 3 minutes.
 
Event or Problem Description

Brand Name
PLUM 360 DRIVER NEW
Common Device Name
PUMP INFUSION
Manufacturer (Section D)
HOSPIRA COSTA RICA LTD.
9615050
zona franca global,
la aurora heredia
CS 
MDR Report Key7504042
Report Number9615050-2018-00039
Device Sequence Number11187077
Product Code FRN
UDI-Device IdentifierM3353001004051
UDI-Public+M3353001004051$$+70020004921/16D20160227
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
K141789
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other
Remedial Action Recall
Type of Report Initial,Followup
Report Date (Section B) 04/25/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number30010
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/10/2018
Initial Date Received by Manufacturer 04/25/2018
Supplement Date Received by Manufacturer05/16/2018
Initial Report FDA Received Date05/10/2018
Supplement Report FDA Received Date05/22/2018
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
Z-1682-2017
Patient Sequence Number1